Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

Asymptotic approximation of singularly perturbed convection-diffusion problems with discontinuous derivatives of the Dirichlet data


Authors: José L. López and Ester Pérez Sinusía
Journal: Quart. Appl. Math. 63 (2005), 527-543
MSC (2000): Primary 35C20, 41A60
DOI: https://doi.org/10.1090/S0033-569X-05-00962-0
Published electronically: August 17, 2005
MathSciNet review: 2169032
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider a singularly perturbed convection-diffusion equation, $-\epsilon\bigtriangleup u +\overrightarrow v\cdot\overrightarrow\nabla u=0$, defined on two domains: a quarter plane, $(x,y)\in(0,\infty)\times(0,\infty)$, and a half plane, $(x,y)\in(-\infty,\infty)\times(0,\infty)$. We consider for these problems Dirichlet boundary conditions with discontinuous derivatives at some points of the boundary. We obtain for each problem an exact representation of the solution in the form of an integral. From this integral we derive an asymptotic expansion of the solution when the singular parameter $\epsilon\to 0^+$ (with fixed distance $r$ to the points of discontinuity of the boundary condition). It is shown that, in both problems, the first term of the expansion contains the primitive of an error function. This term characterizes the effect of the discontinuities on the $\epsilon-$behaviour of the solution and its derivatives in the boundary or internal layers.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC (2000): 35C20, 41A60

Retrieve articles in all journals with MSC (2000): 35C20, 41A60


Additional Information

José L. López
Affiliation: Departamento de Matemática e Informática, Universidad Pública de Navarra, 31006-Pamplona, Spain
Email: jl.lopez@unavarra.es

Ester Pérez Sinusía
Affiliation: Departamento de Matemática e Informática, Universidad Pública de Navarra, 31006-Pamplona, Spain
Email: ester.perez@unavarra.es

DOI: https://doi.org/10.1090/S0033-569X-05-00962-0
Keywords: Singular perturbation problem, discontinuous boundary data, asymptotic expansion, error function
Received by editor(s): October 28, 2004
Published electronically: August 17, 2005
Article copyright: © Copyright 2005 Brown University


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website